MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS BEADED BREAST LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. GHIATAS BEADED BREAST LOCALIZATION WIRE
Model Number 47920
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening the package prior to a breast biopsy, the needle allegedly was the incorrect length.There was no reported patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one ghiatas localization wire and cannula were returned.A visual and dimensional evaluation was performed.The length of the cannula was measured and was not within specification.This measurement is consistent with a 5cm cannula which is not consistent with the device catalog and lot number reported.A facility sales review was performed and demonstrated that the facility does not order or stock a catalog combination that would contain a 5cm cannula.Therefore, the investigation is confirmed for device markings issue.The confirmed cannula length issue appears to be manufacturing related.Therefore, an event was opened at the manufacturing site for further investigation of ghiatas, device markings issue.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
GHIATAS BEADED BREAST LOCALIZATION WIRE
Common Device Name
LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7496009
Report Number2020394-2018-00610
Device Sequence Number16478706
Product Code GDF
UDI-Device Identifier00801741079832
UDI-Public(01)00801741079832
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47920
Device Catalogue Number47920
Device Lot NumberREBW0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1